Here are my top eight reasons why taking steroids sucks:
- ‘Roid rage. Steroids opened up in me anger that I’ve never experienced before. I could get mad at a fork if it didn’t make it to my mouth correctly…and thats no lie.
- Backne (as in back acne). I felt like I was in Jr. High again with my whole back, chest, and arms covered in acne! Good thing I’m not much of a swimmer ’cause all the girls would have made fun of me.
- Lies. Anyone who told you that if you took steroids you’d be better at sports lied. I’m not better at sports and I’m not stronger and as a matter of fact I think I’m worse at sports now than I was before my steroids. Needless to say I blame all of this on the ‘roids.
- Insomnia. Gone are the days of going to sleep at 1am and waking up at 4am everyday. While I do miss those quiet mornings (terribly actually) I don’t miss the lack of sleep.
- Water Weight. I’ve got chubby arm pits right now. Did you even know you can get chubby arm pits? It’s due to my body going off steroids, ‘roids cause your body to retain water in strange ways, for me this included asymmetrical chubby pits.
- Swelling. This is probably an extension of the water weight, but the swelling that happened in my face was creepy. In a matter of minutes I’d go from normal Ryan to Swollen-Faced-Ryan. It would happen almost immediately and could last for minutes or days. Not cool.
- Headaches. The day that I was finally off steroids was the day that my headaches began. For ten straight days I had pounding, debilitating headaches. They’d last from the moment I woke up until I fell asleep. For the first few days no cocktail of Vicodin or Ibiprofin would help and I’d just pound my head agains the wall waiting for relief.
- Foot Cheese. That’s right, I said it. While on steroids the bottom of my feet started to sluff off every day. Every day a whole layer of skin on the bottoms of my feet would just crumble off…it was gross…and messy…and would have been painful had I been able to feel my feet.